CSN Login
Members Online: 13

Numb lips, hands and arms

anna11
Posts: 1
Joined: Jun 2012

I was just wondering if anyone has any advice. I recently switched medical providers and have been on a new perscription of Levothyroxine, but different manufacturers. I am about 35, 5'2 weigh about 150 lbs, I went on a low calorie diet 950 calories a day, I work out and lift weight 4-5 times a week, and I am a size 6. This new doctor is always trying to refer me to weight management classes and healthy eating, despite the fact that I have told her I eat very healthy, run as well as work out quite a bit. I have recently been having this tingling sensation and feelng of numbness around my lips, my arms feel weak and tingly as well as my eyes feel foggy. I call the doctors and ask them but the first thing they ask me if if I received the information about the weight management classes. I polietly say I am not interested and ask about my meds and tell of the symptoms but I am told not to worry. I am beginning to get a little brain foggy and I just want to cry at every little thing. Could this be my meds or somehow related to my thyroid or lack of? I had thyroid cancer about 2 years ago, a total thyroid removal as well as iodine radiatin that kept me in the hospital for 4 days. Could it be my calcium even though it has been a while since surgrey and post op calcium levels were fine? I'm just getting a little frustrated! Tired of feeling like crap! Please someone tell me its not my weight as my doctor seem to be hinting to me.

csm2007
Posts: 25
Joined: Dec 2010

Just my opinion, but when you have a doctor that is unwilling to review your concerns it may be time to seek a second opinion from another doctor if it is possible. Your concerns are valid and deserve to be heard not overlooked....Sometimes a patient can be very sensitive to changes in medication, even small ones. A fresh perspective and review of your case can't hurt. Best of luck to you!

AlexM
Posts: 18
Joined: Jul 2011

I'm certainly no expert but after my TT I had mega troubles with my calcium and I had all of those same symptoms. I would have some blood work done to check.

Take Care.

sunnyaz
Posts: 582
Joined: Oct 2010

I agree that this could be a calcium issue. Time to get a new doctor. Your height/weight sound proportional, so don't let them pass this off a a weight issue.
Blessings,
Julie-SunnyAZ

Hannah1
Posts: 61
Joined: Jun 2012

HI Anna, I ve had tingling on my fingers 3days after my total thyroidectomy and came out that my calcium
Level was low. Have your Dr check your calcium level.

Treasures4
Posts: 3
Joined: Jul 2012

...I also experienced the numb, tingling sensation in my lips, hands, and arms and it was due to low calcium levels. My experience was severe... the tingling was throughout my entire body and my fingers and toes became drawn into cramping positions. I had to be hospitalized and given calcium infusions. I now have to take six 500mg calcium + D3 tablets, two 0.5mcg Calcitriol tablets and three 500mg magnesium tablets daily to keep my calcium levels balanced. I had a total thyroidectomy on June 5, 2012. I'm currently waiting for my TSH levels to rise enough for my RAI treatment.

Hoping you have found relief by now...
Glenna

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network